Posted by Karen
on March 01, 2000 at 10:17:20:
In Reply to: Re: add and adderall posted by jodee on March 01, 2000 at 09:05:48:
: : MY SON IS 7 YEARS OLD AND HAS BEEN PUT ON ADDERALL AND I AM NOT SURE WHAT TO DO ABOUT IT I AM NOT ONE TO TAKE MEDICINE EVERYDAY AND I DID NOT WANT TO PUT MY SON ON MEDICINE EVERYDAY EIGHTER BUT I FELT THAT I OWED HIM THAT MUCH IF IT WILL BETTER HIM. HE HAS FALLEN 5 LEVELS BELOW HIS OTHER CLASSMATES AND I HOPE THIS WILL HELP HIM. IF YOU HAVE ANY INFORMATION ON ANY SIDE EFFECTS OF THIS MEDICINE OR ANY POSITIVE REMARKS ABOUT THIS MEDICINE PLEASE RESPOND TO MY MESSAGE I AM VERY CURIOUS TO LEARN MORE ABOUT THE MEDICINE
: My 13 year old son was diagnosed about a year ago. We had a lot of hang ups over the whole ADHD thing and resisted testing him even though we have had problems since he entered school. We tried counseling and all the behavior modifications and then finally testing and Ritalin. The Ritalin didn't seem to do anything and he is now taking a mild dose of Adderall (5mg once a day). We have seen a terrific improvement! I was concerned about any drugs, but he has not been in trouble at all since using Adderall and really seems MUCH more focused. The rebound effect seems a little greater and he is very irritable for about a 1/2 hour at the end of the day, but it is worth it to be able to enjoy my son for a change. I hope it continues to be this effective even with this small dose. Good luck to you!
My son is 6 1/2 and was diagnosed with ADHD before Christmas this year. He was also perscribed Adderall. At first 10mg in the morning and 5mg at 4:00. the dose was too high. He had several hours of rebounding (agressive, weepy behavior in the evening.) We have reduced the dose to 5mg in the am. and .25 in the afternoon. My sons Psychiatrist" also perscribed a very small dose of antidepressant to try to handle any rebounding. (Zoloft). He is doing much better with this senerio. In school he is focsed but the effects seem to deteriorate at around 1:00. I feel that he is doing much better and will keep him at this dose for at least another month and see what happens. His sleep pattern is back to normal and his appetite is better as well on this amount. No other side affects at this time. Good Luck!